advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Los Angeles, California, USA:

I am 45 years old, have type 2 diabetes, and I have finally controlled my diabetes and have gotten off all medication due to a dramatic and hard earned weight loss. However, my doctor is probably going to start me on prednisone every other day for a year for another illness. How can I combat side effects of prednisone -- such as high blood sugar levels and also weight gain?

Answer:

Be realistic about what the prednisone will do. In patients who have diabetes, the prednisone will make the sugars higher and frequently will require medication for treatment. Monitor frequently and set realistic goals for treatment.

JTL

[Editor's comment: See Your doctor advises using steroids. SS]

DTQ-20020122012614
Original posting 12 Feb 2002
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.